Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 28, 2006, 3:11 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2006, 3:11 AM MDT (09:11 UTC)
- Expired
- Oct 28, 2006, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 3:45 AM MDT | NON-TSTM WND GST 87 | 12 Wsw Pitchfork, WY | 87 MPH WIND GUST...AND 60 MPH SUSTAINED WINDS WERE MEASURED AT A PORTABLE RAWS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 280911 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 311 AM MDT SAT OCT 28 2006 ...VERY STRONG WINDS WILL OCCUR OVER THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS THROUGH 9 AM THIS MORNING... .VERY STRONG WINDS WILL OCCUR OVER THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS THROUGH 9 AM THIS MORNING BEFORE DIMINISHING LATER THIS MORNING. WYZ002-003-281500- /O.NEW.KRIW.HW.W.0009.061028T0911Z-061028T1500Z/ /O.CON.KRIW.HW.A.0007.061029T2100Z-061030T0300Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 311 AM MDT SAT OCT 28 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WEST WINDS WILL BLOW AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH OVER PORTIONS OF THE CODY FOOTHILLS...PARTICULARLY IN THE VICINITY OF CLARK AND AT THE MOUTH OF ANY DEEP CANYONS TO THE WEST INCLUDING THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVERS. WEST WINDS WILL BLOW AS STRONG AS 50 MPH WITH GUSTS TO 75 MPH ACROSS THE ABSAROKA MOUNTAINS INCLUDING THE VICINITY OF THE CHIEF JOSEPH HIGHWAY AS WELL AS OVER PORTIONS OF HIGHWAYS 14...16 AND 20 WEST OF CODY. BE ON THE ALERT FOR DANGEROUS SUDDEN CROSS WINDS. BRING INDOORS ANY LOOSE ITEMS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LIPSON
1 follow-up statement
000 WWUS75 KRIW 281452 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 852 AM MDT SAT OCT 28 2006 ...THERE IS THE POTENTIAL FOR VERY STRONG WINDS OVER THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING... .THERE IS THE POTENTIAL FOR VERY STRONG WINDS EXPECTED OVER THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS AHEAD OF AN APPROACHING COLD FRONT LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. WYZ002-003-282200- /O.EXP.KRIW.HW.W.0009.000000T0000Z-061028T1500Z/ /O.CON.KRIW.HW.A.0007.061029T2100Z-061030T0300Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 852 AM MDT SAT OCT 28 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS HAVE DECREASED ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. NONETHELESS...PERIODIC WIND SPEEDS OF UP TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO BE POSSIBLE THROUGHOUT THIS AREA THROUGH NOON. ON SUNDAY AFTERNOON AND EVENING...WEST WINDS MAY BLOW AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH OVER PORTIONS OF THE CODY FOOTHILLS...PARTICULARLY IN THE VICINITY OF CLARK AND AT THE MOUTH OF ANY DEEP CANYONS TO THE WEST INCLUDING THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVERS. WEST WINDS MAY BLOW AS STRONG AS 50 MPH WITH GUSTS TO 75 MPH ACROSS THE ABSAROKA MOUNTAINS INCLUDING THE VICINITY OF THE CHIEF JOSEPH HIGHWAY AS WELL AS HIGHWAYS 14...16 AND 20 WEST OF CODY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HAHN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 27, 3:06 PM MDT, 12 hours 5 minutes earlier.
Area forecast discussion, Oct 27, 3:06 PM MDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT FRI OCT 27 2006 .SHORT TERM...TONIGHT THROUGH MONDAY DIRTY NORTHWEST FLOW IS KEEPING PLENTY OF MID AND HIGH CLOUDS OVER THE AREA THIS AFTERNOON WHICH IS HELPING TO HOLD TEMPERATURES DOWN BELOW WHAT THEY COULD BE...COMBINED WITH BASIN/VALLEY INVERSIONS. RIDGE AXIS WILL BEGIN TO SHIFT EAST LATER TONIGHT ALLOWING A CLEAR TO MOSTLY CLEAR SKY FOR SATURDAY ALONG WITH WARMING TEMPERATURES. BASIN/VALLEY INVERSIONS WILL REMAIN BUT WE SHOULD STILL SEE WARMING TEMPERATURES IN ALL AREAS. ON SUNDAY...RIDGE AXIS STARTS TO SHIFT EAST WITH INCREASING WIND ALL AREAS...ESPECIALLY WIND CORRIDOR... MOUNTAINS AND FOOTHILL AREAS. THIS WIND SHOULD HELP SCOUR OUT OUR BASIN/VALLEY INVERSIONS AND ALLOW A FEW MORE AREAS TO AT LEAST GET CLOSE TO THE HIGH TEMPERATURES THAT THE H7 TEMPERATURES WOULD INDICATE. GFS IS FASTER AND STRONGER WITH THIS SYSTEM AND BASED ON -38C AIR AT H5 TO OUR N AND NW...WE WILL LEAN TOWARDS THIS IDEA. HAVE DROPPED HIGHS ON MONDAY BUT NOWHERE NEAR AS COLD AS THE GFS WOULD INDICATE. NEXT SHIFT CAN JUDGE THE MODEL TRENDS AND SEE HOW MUCH OF THIS COLD AIR WILL TRULY DROP INTO WYOMING. BOTH THE NAM AND GFS HAVE H7 TEMPERATURES COLDER THAN -15C MONDAY AFTERNOON ACROSS THE FAR NORTH. STILL A SMALL CHANCE THAT THIS COULD BE MORE OF A GLANCING BLOW BUT WITH DEPTH OF COLD AIR TO OUR NORTH AND STRENGTH OF NEW SYSTEM PASSING EAST OF KAMCHATKA...THE RIDGE IN BETWEEN WILL LIKELY BE STRONG ENOUGH TO DRIVE THIS COLD AIR SOUTHWARD...EVEN IF ONLY FOR A COUPLE DAYS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MONDAY SYSTEM BEGINNING TO PULL OUT MONDAY NIGHT AND WILL ONLY HAVE SOME LINGERING LIGHT SNOW ACTIVITY. ZONAL FLOW ON TUESDAY...IS EXPECTED TO TRANSITION INTO A NORTHWEST FLOW BY THE END OF THE WEEK...WITH A SLIGHT WARMING TREND BACK TO SEASONAL LEVELS BY THURSDAY/FRIDAY. HAVE SIGNIFICANTLY DROPPED TEMPERATURES IN THE MONDAY THROUGH WEDNESDAY TIMEFRAME...BEHIND THE COLD FRONT ON MONDAY...BUT NOT AS COOL AS THE 00Z MEX GUIDANCE WOULD SUGGEST...WITH THE COOLEST TEMPERATURES OF THE SEASON POSSIBLE TUESDAY/WEDNESDAY MORNING. MAINLY DRY WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY...DUE TO LIMITED MOISTURE AND NO POTENT SYSTEMS EXPECTED. HAVING SAID THAT...WEAK DISTURBANCES EMBEDDED IN THE UPPER FLOW WITH SOME JET DYNAMICS COULD BE ENOUGH TO SQUEEZE OUT SOME PRECIPITATION...BUT WILL HOLD OFF ON PUTTING ANYTHING IN THE FORECAST UNTIL FUTURE MODEL RUNS CAN BETTER PIN POINT WHICH DISTURBANCES WILL COINCIDE WITH FAVORABLE JET DYNAMICS AND/OR SUFFICIENT MOISTURE PROFILE. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...WM
Hazardous weather outlook, Oct 27, 3:09 PM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT FRI OCT 27 2006 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 309 PM MDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO AFFECT THE AREA...SUNDAY NIGHT THROUGH MONDAY. THIS WILL BRING A CHANCE OF ACCUMULATING SNOW...ESPECIALLY FOR THE NORTHERN MOUNTAINS AND YELLOWSTONE NATIONAL PARK...LATE SUNDAY NIGHT INTO MONDAY. TRAVELERS AND...OR HUNTERS WILL NEED TO KEEP ABREAST ON THE LATEST INFORMATION ON THIS DEVELOPING STORM SYSTEM. THE MOST LIKELY AREA FOR A BRIEF PERIOD OF HEAVY SNOW SUNDAY NIGHT WILL AROUND THE BEARTOOTH MOUNTAINS AND NORTHERN PORTION OF THE BIG HORN MOUNTAINS FROM AROUND POWDER RIVER PASS NORTHWARD. DEPENDING ON THE EXACT TRACK OF THIS STORM SYSTEM...3 TO 6 INCHES OF SNOW COULD FALL SUNDAY NIGHT INTO EARLY MONDAY IN THESE AREAS. IN ADDITION...THE COLDEST AIR OF THE SEASON WILL BE POSSIBLE BY TUESDAY AND WEDNESDAY MORNINGS...WITH LOW TEMPERATURES GENERALLY IN THE TEENS...WITH A FEW AREAS POSSIBLY IN THE SINGLE DIGITS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:42 AM MDT | High Wind Watch | RIW | Fremont, Hot Springs, Park | 37 hr |
| Oct 28, 3:17 PM MDT | High Wind Watch | RIW | Park | 10 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.